Alert archive / Idaho / Red Flag Warnings in 2018
Red Flag Warning 16, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Sep 14, 2018, 2:14 PM MDT for 16 counties in Idaho. It took effect at Sep 15, 2018, 12:00 PM MDT. It was in force for 9 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 14, 2018, 2:14 PM MDT (20:14 UTC)
- In effect from
- Sep 15, 2018, 12:00 PM MDT
- Expired
- Sep 15, 2018, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 31 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 1:45 PM MDT | NON-TSTM WND DMG | 1 N Pocatello, ID | CORRECTS PREVIOUS NON-TSTM WND DMG REPORT FROM 1 N POCATELLO. LARGE TREE BRANCH FALLEN DUE TO STRONG WIND. PHOTO TAKEN FROM SOCIAL MEDIA. DAMAGE TO CAR AS A RESULT. |
| Sep 15, 1:45 PM MDT | NON-TSTM WND DMG | 1 N Pocatello, ID | LARGE TREE BRANCH FALLEN DUE TO STRONG WIND. PHOTO TAKEN FROM SOCIAL MEDIA. DAMAGE UNKNOWN. |
| Sep 15, 4:04 PM MDT | NON-TSTM WND GST 55 | 8 Ne Sublett, ID | MESONET STATION TR256, 8 ENE SUBLETT. |
| Sep 15, 5:14 PM MDT | NON-TSTM WND GST 50 | 7 Nnw Idahome, ID | MESONET STATION ITD12, I-84 YALE INTERCHANGE. |
| Sep 15, 5:45 PM MDT | NON-TSTM WND GST 49 | 3 E Idahome, ID | MESONET STATION ITD48, IDAHOME INTERCHANGE ITD I-84. |
| Sep 15, 5:45 PM MDT | NON-TSTM WND GST 64 | 6 Nw Atomic City, ID | MESONET STATION ITD95, HWY 20/26. |
| Sep 15, 6:58 PM MDT | NON-TSTM WND GST 52 | 1 S Almo, ID | MESONET STATION RCKI1, 1 S ALMO. |
| Sep 15, 7:00 PM MDT | NON-TSTM WND GST 64 | 4 S Spencer, ID | MESONET STATION ITD52, CHINA POINT ITD I-15. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.2 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3260 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
853 WWUS85 KPIH 142014 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 214 PM MDT Fri Sep 14 2018 ...Weak low pressure trough bringing gusty wind with continued low humidity... .A weak trough of low pressure will move through eastern Idaho on Saturday afternoon or evening, increasing the southwest wind to gusts of 25 to 35 mph, mainly in midslope and ridge areas. The relative humidity on Saturday afternoon will continue to get below 15 percent in large areas of the Snake River plain, the Sawtooth NF, and in the Caribou NF. The wind and low humidity may continue into Sunday, in spite of cooling temperatures. This is due to the extremely dry nature of the air behind this low pressure trough. IDZ413-150500- /O.UPG.KPIH.FW.A.0008.180915T1800Z-180916T0300Z/ /O.NEW.KPIH.FW.W.0016.180915T1800Z-180916T0300Z/ /O.CON.KPIH.FW.W.0015.000000T0000Z-180915T0300Z/ Caribou Range/Caribou NF- 214 PM MDT Fri Sep 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 413... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 413... The National Weather Service in Pocatello has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 9 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 413 Caribou Range/Caribou NF. * WINDS...For tonight, expect southwest wind of 10 to 20 mph with gusts to 25 to 30 mph, mainly on ridges and upper slopes. On Saturday afternoon and evening, expect a south to southwest wind of 15 to 25 mph with gusts up to 40 mph. Gusty wind should develop even in the valleys. * RELATIVE HUMIDITY...Widespread areas with afternoon humidity of 11 to 15 percent. * IMPACTS...Strong gusty winds and dry conditions could cause new or existing fires to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$ IDZ410-427-150500- /O.UPG.KPIH.FW.A.0008.180915T1800Z-180916T0300Z/ /O.NEW.KPIH.FW.W.0016.180915T1800Z-180916T0300Z/ Upper Snake River Valley/Idaho Falls BLM- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 214 PM MDT Fri Sep 14 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410 AND 427... The National Weather Service in Pocatello has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 9 PM MDT Saturday. * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM. The main areas are on the southeastern half of this area, mainly east of Interstate 15. Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River, mainly in areas east of Oakley and Burley. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Strong gusty winds and dry conditions could cause new or existing fires to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$ Messick
5 follow-up statements
029 WWUS85 KPIH 150300 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 900 PM MDT Fri Sep 14 2018 ...Weak low pressure trough bringing gusty wind with continued low humidity... .A weak trough of low pressure will move through eastern Idaho on Saturday afternoon or evening, increasing the south southwest wind to gusts of 25 to 30 mph, mainly in midslope and ridge areas. The relative humidity on Saturday afternoon will continue to get below 15 percent in large areas of the Snake River plain, the Sawtooth NF, and in the Caribou NF. The wind and low humidity may continue into Sunday, in spite of cooling temperatures. This is due to the extremely dry nature of the air behind this low pressure trough. IDZ413-151200- /O.EXP.KPIH.FW.W.0015.000000T0000Z-180915T0300Z/ /O.CON.KPIH.FW.W.0016.180915T1800Z-180916T0300Z/ Caribou Range/Caribou NF- 900 PM MDT Fri Sep 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 413... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 413... * AFFECTED AREA...Fire Weather Zone 413 Caribou Range/Caribou NF. * WINDS...South southwest 15 to 20 mph with gusts around 25 to 30 mph. * RELATIVE HUMIDITY...Widespread areas with afternoon humidity of 11 to 15 percent. * IMPACTS...Strong gusty winds and dry conditions could cause new or existing fires to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. * Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$ IDZ410-427-151200- /O.CON.KPIH.FW.W.0016.180915T1800Z-180916T0300Z/ Upper Snake River Valley/Idaho Falls BLM- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 900 PM MDT Fri Sep 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410 AND 427... * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM and Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. * WINDS...South Southwest 10 to 20 mph with gusts around 25 to 30 mph. * RELATIVE HUMIDITY...11 to 18 percent. * IMPACTS...Strong gusty winds and dry conditions could cause new or existing fires to spread rapidly. * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$
309 WWUS85 KPIH 150945 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 345 AM MDT Sat Sep 15 2018 IDZ410-413-427-152100- /O.CON.KPIH.FW.W.0016.180915T1800Z-180916T0300Z/ Upper Snake River Valley/Idaho Falls BLM-Caribou Range/Caribou NF- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 345 AM MDT Sat Sep 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410 AND 427... * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM, Fire Weather Zone 413 Caribou Range/Caribou NF and Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. * WINDS...Southwest 15 to 25 mph with gusts up to 45 mph. The strongest winds are expected to occur over the Caribou NF and Southern Sawtooth NF, extending slightly north into the Snake River Plain. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Strong gusty winds and dry conditions could cause new or existing fires to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$
086 WWUS85 KPIH 152008 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 208 PM MDT Sat Sep 15 2018 ...One more day of Red Flag Conditions for some areas... .All Red Flag Warnings in effect for today will continue until 9 pm tonight. Another round of wind and low humidity] develops Sunday afternoon, but at different places: in the Salmon-Challis NF above 7500ft elevation and the northern part of the Sawtooth NF above 7500ft elevation. Red Flag conditions return to the Caribou NF, but only above the 6000ft elevation. The Red Flag conditions are not expected to continue on Monday. IDZ413-160415- /O.NEW.KPIH.FW.W.0017.180916T1800Z-180917T0300Z/ /O.CON.KPIH.FW.W.0016.000000T0000Z-180916T0300Z/ Caribou Range/Caribou NF- 208 PM MDT Sat Sep 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 413... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 413... The National Weather Service in Pocatello has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 9 PM MDT Sunday. * AFFECTED AREA...Fire Weather Zone 413 Caribou Range/Caribou NF, elevations above 6000 feet. * WINDS...South 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Strong gusty winds and dry conditions could cause new or existing fires to spread rapidly. * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. $$ IDZ422-476-160415- /O.NEW.KPIH.FW.W.0017.180916T1800Z-180917T0300Z/ Sawtooth Range/Northern Sawtooth NF- Lemhi and Lost River Range/Challis NF- 208 PM MDT Sat Sep 15 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 422 AND 476... The National Weather Service in Pocatello has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 9 PM MDT Sunday. * AFFECTED AREA...Fire Weather Zone 422 Sawtooth Range/Northern Sawtooth NF and Fire Weather Zone 476 Lemhi and Lost River Range/Challis NF. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph, elevations above 7500 feet. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Strong gusty winds and dry conditions could cause new or existing fires to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$ IDZ410-427-160300- /O.CON.KPIH.FW.W.0016.000000T0000Z-180916T0300Z/ Upper Snake River Valley/Idaho Falls BLM- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 208 PM MDT Sat Sep 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410 AND 427... * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM and Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Strong gusty winds and dry conditions could cause new or existing fires to spread rapidly. * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$ Messick
374 WWUS85 KPIH 152048 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 248 PM MDT Sat Sep 15 2018 ...One more day of Red Flag Conditions for some areas... .All Red Flag Warnings in effect for today will continue until 9 pm tonight. Another round of wind and low humidity] develops Sunday afternoon, but at different places: in the Salmon-Challis NF above 7500ft elevation and the northern part of the Sawtooth NF above 7500ft elevation. Red Flag conditions return to the Caribou NF, but only above the 6000ft elevation. The Red Flag conditions are not expected to continue on Monday. IDZ413-161200- /O.CON.KPIH.FW.W.0016.000000T0000Z-180916T0300Z/ /O.CON.KPIH.FW.W.0017.180916T1800Z-180917T0300Z/ Caribou Range/Caribou NF- 248 PM MDT Sat Sep 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 413... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 413... * AFFECTED AREA...Fire Weather Zone 413 Caribou Range/Caribou NF. * WINDS...South 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Strong gusty winds and dry conditions could cause new or existing fires to spread rapidly. * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. $$ IDZ410-427-160300- /O.CON.KPIH.FW.W.0016.000000T0000Z-180916T0300Z/ Upper Snake River Valley/Idaho Falls BLM- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 248 PM MDT Sat Sep 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410 AND 427... * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM and Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Strong gusty winds and dry conditions could cause new or existing fires to spread rapidly. * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$ IDZ422-476-161200- /O.CON.KPIH.FW.W.0017.180916T1800Z-180917T0300Z/ Sawtooth Range/Northern Sawtooth NF- Lemhi and Lost River Range/Challis NF- 248 PM MDT Sat Sep 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 422 AND 476... * AFFECTED AREA...Fire Weather Zone 422 Sawtooth Range/Northern Sawtooth NF and Fire Weather Zone 476 Lemhi and Lost River Range/Challis NF. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph, elevations above 7500 feet. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Strong gusty winds and dry conditions could cause new or existing fires to spread rapidly. * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$ Messick
224 WWUS85 KPIH 160259 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 859 PM MDT Sat Sep 15 2018 ...One more day of Red Flag Conditions for some areas... Another round of wind and low humidity develops Sunday afternoon, but at different places: in the Salmon-Challis NF above 7500ft elevation and the northern part of the Sawtooth NF above 7500ft elevation. Red Flag conditions return to the Caribou NF, but only above the 6000ft elevation. Red flag conditions will be close for the Arco desert in Fire Zone 410. The Red Flag conditions are not expected to continue on Monday. IDZ413-161200- /O.EXP.KPIH.FW.W.0016.000000T0000Z-180916T0300Z/ /O.CON.KPIH.FW.W.0017.180916T1800Z-180917T0300Z/ Caribou Range/Caribou NF- 859 PM MDT Sat Sep 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 413... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 413... * AFFECTED AREA...Fire Weather Zone 413 Caribou Range/Caribou NF. * WINDS...Southwest 10 to 20 mph with gusts up to 30 to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Strong gusty winds and dry conditions could cause new or existing fires to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. * Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$ IDZ410-427-160400- /O.EXP.KPIH.FW.W.0016.000000T0000Z-180916T0300Z/ Upper Snake River Valley/Idaho Falls BLM- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 859 PM MDT Sat Sep 15 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410 AND 427... Winds remain gusty behind an exiting cold front. However, relative humidity has risen taking these zones out of fire weather conditions. Winds will be breezy again tomorrow. The Arco desert will be close to red flag conditions tomorrow with gust of 20 to 25 likely and up to 30 mph. Relative humidity will again be below 15 percent on Sunday. $$ IDZ422-476-161200- /O.CON.KPIH.FW.W.0017.180916T1800Z-180917T0300Z/ Sawtooth Range/Northern Sawtooth NF- Lemhi and Lost River Range/Challis NF- 859 PM MDT Sat Sep 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 422 AND 476... * AFFECTED AREA...Fire Weather Zone 422 Sawtooth Range/Northern Sawtooth NF and Fire Weather Zone 476 Lemhi and Lost River Range/Challis NF. * WINDS...Southwest 15 to 25 mph with gusts up to 30 to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Strong gusty winds and dry conditions could cause new or existing fires to spread rapidly. * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 14, 1:58 PM MDT, 16 minutes earlier.
Area forecast discussion, Sep 14, 1:58 PM MDT, 16 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 158 PM MDT Fri Sep 14 2018 .DISCUSSION...Main period of impactful weather over the next few days is expected Saturday afternoon and evening across the region as an upper-level disturbance and associated Cold Front swings through the region. Isolated Showers and perhaps an isolated Thunderstorm is expected to develop by mid-afternoon across mainly the Central Mountains and Eastern Magic Valley, with activity shifting to the northern Snake Plain northward to the Montana border region as the Evening progresses. Any shower or thunderstorm will have the potential to produce strong, gusty outflow winds in addition to the gusty winds that will develop across the area during the Afternoon. This will create chop on area waterways and perhaps some difficult driving conditions for high-profile vehicles due to crosswinds. Temperatures will be well above climatological averages for Saturday. Dry southwest flow is expected to then take hold across the region for Sunday through Tuesday, ensuring (you guessed it) dry conditions and continued above-average Temperatures, although not quite as warm as Saturday. By midweek, a strengthening low pressure trough is forecast to develop across the Pacific NW and then swing through the region Wed-Fri, bringing an increase in Shower potential and cooler Temperatures. At this time, Precipitation potential looks greatest across the Central Mountains east along the Montana border to the Island Park region during this timeframe. Gusty winds will likely also accompany this pattern change in the Wednesday and Thursday timeframe. Patchy frost will also be a possibility next Friday morning behind the passage of the Trough. Guidance has been a bit erratic with the details, so there is some limited confidence from Wednesday and beyond, but confidence is improving enough to include the Shower potential and trend Temperatures downward in that Wed-Fri timeframe. AD/Messick && .AVIATION...Clearing skies and some gusty wind briefly this afternoon and evening, but otherwise dry at the airports. CIGs developing Sat morning as a weak trough moves in. The instability will bring a threat of TS and increase the wind during the afternoon on Sat. Messick && .FIRE WEATHER...The southeastern corner of the forecast area continues to be very dry with, once again, no precipitation falling there this morning. It was all in the central Idaho mountains this morning, and amounted to little more than possibly 0.02 inch. The approaching front that generated the need for a Red Flag Warning has just started to generate wind gusts 25 mph or more, with widespread humidity just under 15 percent, so will keep in place at this time. The Fire Weather Watch for Sat has also been moved to the Red Flag Warning level, since it should be even windier Sat afternoon. And widespread humidity should once again get below 15 percent in that corner, even expanding a little into the Snake River plain and the eastern half of the southern part of the Sawtooth NF. This front will bring some isolated showers mainly to the central Idaho mountains prior to 1800, but spreading eastward to the ID-WY border after 1800. These will be dry thunderstorms. Cooler temperatures for Sun, but the dry air being brought in more than compensates for the cooler temperatures. There will likely be a Red Flag for some of the same areas, and possibly spread into the Idaho mountains. The strong upper level winds from the southwest are not moving out; they are expected to continue. So as long as those winds are mixed down to the surface, it appears as though critical fire weather conditions may continue. Another weak trough expected to drag a front-like boundary through southeast Idaho on Wed/Thu time period. This will keep winds going, but with any luck the temperature cools enough that humidity will stay above 15 percent in the afternoon. Messick && .PIH WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 9 PM MDT Saturday for IDZ410-413- 427. Red Flag Warning until 9 PM MDT this evening for IDZ413. &&
Nearby
Red Flag Warnings in Idaho, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.